Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Feb 17, 2008, 12:36 PM CST for Kinney County, Maverick County, Val Verde County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 12:36 PM CST (18:36 UTC)
- Expired
- Feb 17, 2008, 3:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 34 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2855 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 171836 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1236 PM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... .STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH CAN BE EXPECTED THROUGH MID AFTERNOON ALONG THE RIO GRANDE VALLEY...ESPECIALLY IN THE LAKE AMISTAD TO DEL RIO AREA. TXZ183-202-217-172200- /O.NEW.KEWX.WI.Y.0006.080217T1836Z-080217T2200Z/ VAL VERDE-KINNEY-MAVERICK- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS 1236 PM CST SUN FEB 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH CAN BE EXPECTED THROUGH MID AFTERNOON ALONG THE RIO GRANDE VALLEY...ESPECIALLY IN THE LAKE AMISTAD TO DEL RIO AREA. WINDS WILL DECREASE LATE THIS AFTERNOON. BOATERS ON LAKE AMISTAD ARE ALSO URGED TO USE CAUTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KEWX 172145 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 PM CST SUN FEB 17 2008 ...WIND ADVISORY IS CANCELLED... .WINDS HAVE DECREASED BELOW ADVISORY LEVELS. NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO NEAR 25 MPH CAN BE EXPECTED THE REMAINDER OF THIS AFTERNOON. TXZ183-202-217-172245- /O.CAN.KEWX.WI.Y.0006.000000T0000Z-080217T2200Z/ VAL VERDE-KINNEY-MAVERICK- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS 345 PM CST SUN FEB 17 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS. NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO NEAR 25 MPH CAN BE EXPECTED THE REMAINDER OF THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:22 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 17, 11:22 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1122 AM CST SUN FEB 17 2008 .AVIATION... CLEAR SKIES WILL CONTINUE WITH DRY NORTHWEST FLOW. SURFACE WINDS WILL VARY FROM WEST TO NORTHWEST AT 10 KTS OR LESS. WINDS WILL DECREASE AT SUNSET. ANOTHER REINFORCING RIDGE OF HIGH PRESSURE WILL SLIDE INTO CENTRAL TEXAS OVERNIGHT BRINGING SURFACE WINDS AROUND TO THE NORTHEAST AT 10 TO 15 KTS. && .PREV DISCUSSION... /ISSUED 1057 AM CST SUN FEB 17 2008/ UPDATE... TEMPERATURES WERE RUNNING SLIGHTLY WARMER THAN ONGOING GRIDS SHOWED IN SOME AREAS AND WILL UPDATE TO GO WITH SLIGHTLY WARMER HIGHS THOSE AREAS. OTHERWISE, ONGOING FORECASTS ON TRACK. RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS THIS AFTERNOON, HOWEVER SUSTAINED WIND SPEEDS WILL REMAIN BELOW 15 MPH, ALTHOUGH SOME GUSTS TO AROUND 20 MPH CAN BE EXPECTED. PREV DISCUSSION... /ISSUED 544 AM CST SUN FEB 17 2008/ AVIATION... VFR CONDITIONS WILL CONTINUE TODAY AND TONIGHT. WEST WINDS NEAR 10 KNOTS WILL BECOME NORTHWEST AROUND 15 KNOTS AFTER 15Z...WITH BRIEF GUSTS AROUND 20 KNOTS...AND CHANGE TO THE NORTH AROUND 10 KNOTS BY 00Z. DISCUSSION... /ISSUED 300 AM CST SUN FEB 17 2008/ DISCUSSION... SUNNY AND PLEASANT CONDITIONS ARE IN STORE FOR THE REST OF THE HOLIDAY WEEKEND AS SURFACE RIDGING DOMINATES THE WEATHER PATTERN. TEMPERATURES WILL WARM UP INTO THE 70S ACROSS MOST OF SOUTH CENTRAL TEXAS TODAY AHEAD OF A SURGE OF COOLER AIR OVERNIGHT. MONDAY AND TUESDAY WILL BE SLIGHTLY COOLER BUT STILL WITHIN A FEW DEGREES OF LATE FEBRUARY NORMALS. THE HIGH PRESSURE WILL SLIDE TO THE EAST ON TUESDAY ALLOWING SOUTHERLY WINDS TO PUSH GULF MOISTURE BACK INTO THE REGION. THE INCREASE IN MOISTURE WILL BRING BACK CLOUDIER SKIES BY TUESDAY AFTERNOON WITH PATCHY FOG AND DRIZZLE POSSIBLE EARLY WEDNESDAY MORNING. RAIN CHANCES WILL REMAIN OUT OF THE PICTURE UNTIL LATE IN THE WEEK AS A COUPLE OF WEAK S/W TROUGHS PUSH ACROSS THE SOUTHERN U.S. HAVE GONE LOWER THAN MEX GUIDANCE POPS FOR THE LATTER HALF OF THE WEEK AS MOISTURE DEPTH APPEARS TO BE TOO SHALLOW TO WARRANT HIGH-END CHC FOR THAT TIME FRAME. THE RETURN OF SOUTHERLY SFC FLOW ON TUESDAY WILL ALSO ALLOW A WARMING TREND TO ENSUE...WITH HIGH TEMPS WARMING INTO THE MID 70S BY THE END OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 38 62 41 69 / 0 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 72 40 64 34 68 / 0 0 0 0 - DEL RIO INTL AIRPORT 75 42 66 46 64 / 0 0 0 0 - SAN ANTONIO INTL AIRPORT 74 42 63 42 66 / 0 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/06
Hazardous weather outlook, Feb 17, 5:15 AM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CST SUN FEB 17 2008 TXZ171>173-183>194-202>209-217>225-228-181200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 515 AM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:07 PM CST | Severe Thunderstorm Warning | EWX | Bastrop | 23 min |
| Feb 16, 6:37 PM CST | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales | 23 min |
| Feb 16, 6:50 PM CST | Severe Thunderstorm Warning | EWX | DeWitt | 25 min |
| Feb 16, 7:18 PM CST | Wind Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Feb 16, 7:21 PM CST | Severe Thunderstorm Warning | EWX | DeWitt | 24 min |
| Feb 17, 12:40 PM CST | Red Flag Warning | EWX | Atascosa, Dimmit, Frio, Kinney, Maverick, Medina and 3 more | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.